INSIDER DEV TOUR 

BOSTON

 

This event is over. 
Check out the hands-on labs and additional learning resources.

 

Launch 

 

 

ABOUT THE EVENT

The Insider Dev Tour is for developers interested in building Microsoft 365 experiences (Windows, Graph, Office, Teams) today, using the latest dev technologies, as well as for those who want a peek into the future. If you can read code, this is for you, regardless if you are a beginner, an expert, a student, or a hobbyist developer.

The morning keynote session will give you a demo and code-focused overview of the new developer technology emerging from Redmond. It’s the best of Microsoft Build for Microsoft 365 developers. We’ll cover Windows, Graph, Office, AI, and more so that you are up-to-date and able to make informed decisions when choosing from the latest technology for your next project.

This is a 100 percent developer-focused event.

The tour is an opportunity to connect directly with leads and engineers from Redmond, as well as regional industry leaders and the community of Microsoft MVPs and RDs. We’re excited to meet you in person! #InsiderDevTour

LOCATION

  

Microsoft Boston

Multi-Purpose Room

5 Wayside Rd

Burlington, MA 01803

 

* Please bring a US government ID or international passport

 

SPEAKERS

Andreas Erben

Andreas Erben

Andreas Erben integrated backend applications and architected solutions for customers of all types and sizes, from startups to enterprises, for over 20 years. Meanwhile he spends a lot of time "in the cloud". In recent years he rediscovered VR that he explored in the 1990s already and now works with Microsoft HoloLens, Kinect, and democratized AI. Andreas has been recognized with the Microsoft MVP award.

Connect with Andreas

LinkedIn  Twitter

 

Bob German

Bob German

Bob German is a Partner Technical Architect for Microsoft focused on Office and Azure development. He helps partners across the US develop modern, scalable solutions based on Microsoft 365 and Azure. Before (re)joining Microsoft, Bob was a Microsoft MVP and Principal Architect at BlueMetal, where he led the development of numerous collaborative applications, Intranets, and other custom Office 365 and Azure based solutions.

Connect with Bob

Blog  Twitter

 

Diana Torres Viasus

Diana Torres Viasus

Systems Engineer, IT & Cloud Consultant focused on Microsoft technologies. Recognized by Microsoft as Most Valuable Professional and Microsoft Student Partner, winner in the Women in Computing awards by the Windows Insider Program. I like Philanthopy, contribute in the education field, and milkshakes!

Connect with Diana

LinkedIn  Twitter

 

Eric Rohler

Eric Rohler

I work at Progress Software Corporation as a Technical Support Engineer in the Developer Tooling division. My development abilities span the .NET stack in MSSQL, Azure, ASP.NET and some Desktop Applications. I am also a proponent of cross-platform development on Linux.

Connect with Eric

Website

 

Hetali Shah Gala

Hetali Shah Gala

Graduated in May 2018 with Master’s in Computer Science. Working as a Technical Support Engineer I at Progress Software Corporation.

Connect with Hetali

Twitter

 

Holly Mitchell

Holly Mitchell

Holly is a software engineer on Microsoft’s Rich Code Navigation team. She has a strong investment in accessibility, diversity, and inclusivity in tech. Outside work, Holly enjoys doing art and waacking.

 

 

Jasson Haley

Jasson Haley

Jason Haley is a Microsoft Azure MVP, Independent Consultant specializing in Azure and Angular. Also very involved in the developer community around the Boston area.

Connect with Jason

Twitter

 

Jim O'Neil

Jim O'Neil

Jim is an Azure MVP and Senior Architect in the Digital Innovations division of Insight where he focuses on designing and building Azure IoT solutions for a variety of clients.

Connect with Jim

Twitter

 

Jim Wilcox

Jim Wilcox

A tech community leader and blogger from the Granite State (New Hampshire), Jim is known in the community as The Granite State Hacker. Jim is a senior architect with Insight Digital Innovation (formerly BlueMetal Architects), and Microsoft MVP in Developer Technologies.

Connect with Jim

GitHub  LinkedIn  Twitter

 

Lance McCarthy

Lance McCarthy

Lance, a Windows Dev Microsoft MVP, loves volunteering and mentoring developers in the community. Previously with Nokia and Microsoft as DX, is a Principal Technical Support Engineer at Progress Software specializing in .NET and Web technologies and prefers XAML and C#. In his spare time, he’s an author, hardware hacker, 3D printing fan, Hololens/WinMR dev and open source contributor.

Connect with Lance

LinkedIn  Twitter

 

Patrick McDonough

Patrick McDonough

Patrick, a Technical Support Engineer at Progress Software, spends his days as a .NET and web technologies sleuth solving problems in enterprise applications that use Telerik and Kendo products, He then spends the weekends attempting to be a competitor to Eddie Van Halen on the 6-string, shredding board games, and breaking escape rooms records.

 

Paul Swider

Paul Swider

Paul J. Swider is a Microsoft Azure MVP, international speaker, author and the founding CTO of RealActivity a Boston based organization focused on streamlining healthcare using the Microsoft Cloud and proprietary software technology. Paul has traveled the seven continents to 96 countries and presented at events in over 50 countries to date.
 
Paul is an accomplished author of several developer books, speaks at and organizes community technology events around the world and is viewed as an international expert in Microsoft cloud architecture and enterprise blockchain.

Connect with Paul

Twitter  Website

 

Steve Fowler

Steve Fowler

Steven Fowler is an Azure MVP and consultant providing business management and information technology services to startups and the Fortune 500. Steven presents at Use Groups, SharePoint/Azure Saturdays, Code Camps, and prominent conferences such as IoT Evolution EXPO, Predictive Analytics World.

Connect with Steve

LinkedIn  Twitter

Veronika Kolesnikova

Veronika Kolesnikova

Web Developer at Rightpoint, Microsoft MVP (AI)

 

Passionate about backend web development, mainly with Microsoft technologies like C#, .NET, Azure. Public speaker, hackathon volunteer. Curious about mobile, ML and AR.

 

Veronika holds a master degree in Information Technology. In her free time, she likes dancing, traveling and practicing aerial yoga.

Connect with Veronika

LinkedIn  Twitter

 

AGENDA

8:30 AM - 9:00 AM (30 Minutes)

Registration check-in

9:00 AM - 10:00 AM (1 Hour)
Keynote

The best from Microsoft Build, condensed into a demo-filled and fun hour for developers.

Speaker: Holly Mitchell

10:00 AM - 10:30 AM (30 Minutes)
Morning Break

10:30 AM - 10:55 AM (25 Minutes)

Coding your Future with the Windows Insider Program

Have you always dreamed of a career in tech but worried you wouldn't be able to pick up coding? Are you afraid to take your code to the next level? No matter where you're starting, the Windows Insider Program can help. Whether you're an expert, student, IT pro, or beginner, we have a developer learning path for you. Start learning the tools, building your first app, or turning your code into a business with our community of Insiders.

Speaker: Bob German

11:00 AM - 11:25 AM (25 Minutes)

Developing with the new Edge Browser

Big changes are coming for Edge with its move to a Chromium-based browser engine. The New Edge will not only be available for all desktop users (including Windows 7 and macOS), but will also bring changes in the way we write apps for Windows. From Web Views, to Electron, to PWAs, the new Edge browser is something all devs should care about.

Speaker: Veronika Kolesnikova

11:30 AM - 11:55 AM (25 Minutes)
Introduction to Microsoft Graph Services

Microsoft Graph provides a unified programmability model that you can use to build apps for organizations and consumers that interact with the data of millions of users. You can use the Microsoft Graph REST APIs to access data in Azure Active Directory, Office 365 services, Enterprise Mobility and Security services, Windows 10 services, Dynamics 365, and more. We will spend the next 30 minutes exploring what you can do with the Microsoft Graph

Speaker: jim O'Neil

12:00 PM - 1:00 PM (1 Hour)
Lunch

1:00 PM - 1:30 PM (30 Minutes)
After-lunch game and prizes

1:30 PM - 1:55 PM (25 Minutes)

Use your Dev Skills and the Microsoft Graph to build Apps for Microsoft Teams 

Microsoft Teams is the hub for teamwork in Office 365. Many people know Microsoft Teams for its chat and meeting functionality. But did you know that you can use your development skills to build apps that will help your team, or whole company, be more productive in? From bots, to surveys, to embedded dashboards, we’ll cover how to use the skills you already have, plus the Microsoft Graph, to make Microsoft Teams work even harder for you.

Speaker: Paul Swider

2:00 PM - 2:25 PM (25 Minutes)

Leverage the Power of Machine Learning on Windows

AI and ML are not just for data scientists! They are tools that you can leverage to add intelligence to your applications. This session will show you how you can quickly get started with Machine Learning through the lens of 3 ML solutions: Azure Cognitive Services, ML.NET, and Windows AI platform. Come and learn how others have unlocked potential with AI/ML and subsequently, how any developer like you can make Machine Learning a reality. 

Speaker: Andreas Erben

2:30 PM - 3:00 PM (30 Minutes)
Break

3:00 PM - 3:25 PM (25 Minutes)

Windows/Office: Future-proof your Desktop Apps with .NET Core

Having a WPF or WinForms application doesn’t mean you have old code. It’s active code that represents an important investment for your company. Moving your app to the next version of .NET Core will give you access to all the benefits of the Open Source version of .NET, including better performance, easier deployment and all its new features. In this session we will show how to create a new .NET Core app, why would you do it, and how to upgrade an existing project.

Speaker: Jim Wilcox

3:00 PM - 3:25 PM (25 Minutes)

Web: Myth busting PWAs: The New Edge Edition

We’ve heard a lot about Progressive Web Apps and what they can or can’t do. This session will walk through the top 10 myths around Progressive Web Apps and at the same time learn how to make great, productive experiences with the latest and greatest tools, the New Edge, and Microsoft Graph.

Speaker: Patrick McDonough

3:30 PM - 3:55 PM (25 Minutes)

Windows/Office: Create Powerful User Interfaces with the Latest Windows APIs and Open Source Libraries

Want to learn how to build more engaging Windows UWP applications? This session will cover new Windows platform features, like the new Composition APIs for 3D content, the new open source WinUI library, and the new additions to the Windows Community Toolkit, like Lottie animations.

Speaker: Lance McCarthy

3:30 PM - 3:55 PM (25 Minutes)

Web: What's new for the Command Line and Windows Subsystem for Linux

Windows 10 supports multiple command-line interfaces including WSL, CMD, and PowerShell, all of which build upon the Windows console. The Windows console has been updated throughout the years, but it’s time for a Big Change to help us all be more productive at the command line with a fresh and more capable command-line interface. Web and C++ cross-platform developers have also discovered how the Windows Subsystem for Linux (WSL) enables them to use their Linux tools and workflows on Windows, giving them the best of both worlds. In this architecture and roadmap session, join us to learn about the new open source Windows Terminal, WSL 1, WSL 2, and how they together enable developers to be happier and more productive in the natural home of developers: at the command-line.

Speaker: Eric Rohler

4:00 PM - 4:30 PM (30 Minutes)

Afternoon Break

4:30 PM - 4:55 PM (25 Minutes)

Windows/Office: Build Embedded and IoT Solutions with Microsoft Windows IoT Core

Windows IoT is a family of products that enables rich edge devices and applications that can take full advantage of Azure IoT capabilities. We’ll explore the latest capabilities for Windows IoT, and then show how you can use all of your existing Windows development skills to create solutions ranging from fun hobby projects all the way through to critical Intelligent Edge solutions.

Speaker: Steven Fowler

4:30 PM - 4:55 PM (25 Minutes)

Web: The Future is Now with ASP.NET Core 3.0

ASP.NET Core 3.0 is loaded with new features for building modern web applications and services. In this session, we'll show you how to use ASP.NET Core 3.0 to build beautiful and interactive web sites built using the latest technology.

Speaker: Jason Haley

5:00 PM - 5:25 PM (25 Minutes)

Windows/Office: Connect your Desktop App with the Microsoft Graph

Connect to your user’s data and a variety of services with the Microsoft Graph in your .NET, Win32, or UWP app.  As work and life come together, use the same code to leverage the Graph’s power for both consumer and enterprise accounts. We will spend this demo-focused session covering how to utilize the .NET Standard Graph libraries in your apps to connect them to the world.

Speaker: Diana Torres Viasus

5:00 PM - 5:25 PM (25 Minutes)

Web: Productive Web Development with NodeJS and Microsoft Developer Tools

Did you know how productive you can be as a NodeJS developer on Windows 10? This fast-paced tips, tricks, and practices session walks you through some of the best and most interesting integrations with Visual Studio Code, Windows, and NodeJS, that will be sure to raise your developer productivity and enjoyment.

Speaker: Hetali Shah Gala

5:30 PM - 6:00 PM (25 Minutes)

Closing remarks, Evaluation, and Giveaway

 

CONVINCE YOUR BOSS

 

Want to attend the Insider Dev Tour, but not sure how to bring it up to your boss? Here’s a sample letter that will help you out. Just replace the text in [brackets]

Dear [my boss’s name],

I’d like to attend the Microsoft Insider Dev Tour on [date] in [city]. The Insider Dev Tour is Microsoft's free, single-day, local, developer-focused event, bringing the latest technology and practical knowledge from the people who build the products. The content for the event, alone, is worth the trip, but the ability to network with Microsoft employees, community leaders, and subject matter experts will help me in my work here.

Here are two ways in which my attendance at the Insider Dev Tour will strengthen [company name]: 

  • The presentations are relevant to my daily tasks and growth. I will get a view of the broad developer roadmap at Microsoft, and also deep dives into current practical and future-looking technologies for building Microsoft 365 applications using Windows desktop, Web, and Graph.

  • Networking with other attendees, community leaders, and Microsoft engineers is highly encouraged, so I can talk with people who have solved issues similar to those we run into.

The event is free, so all I need is a single day to attend. You can learn more about the event by visiting http://insiderdevtour.com . Please let me know if you have any questions or concerns; I’d really like to attend this event!

Thanks.

[my name]